Hold control (command on a Mac) and press the + key as many times as necessary to increase the font size.
Hold control (command on a Mac) and press the - key to reduce the font size. - hide

#1 June 30, 2017 23:18:58

Tipsy
From: San Diego
Registered: 2016-01-11
Posts: 4
Profile  

Pain after Methimizole

I have been on Methimizole for 2 years. My Endo took me off last month. I have been doing very well for the last year. When I was first diagnosed, I was a mess, tremors, joint and muscle pain, sweating, fatigue, rapid heartbeat. I quickly recovered with the Methimizole. Over the last year, we have been reducing the dose. The last four months I was down do 2.5 mg three days a week. I was feeling great. My labs have been steady for for about a year..

So three weeks into being off the meds, I started feeling severe joint/muscle pain. My middle finger is very swollen. Then the following week, the balls of my feet were so painful I could hardly walk; then the following, I got pain on the outside of my knees.

Went off meds on May 15. My labs were still normal on June 15. Will be doing my labs again in August. Has anybody gotten these roving pains? It feels worse than the pain I had when diagnosed, almost like a severe rebound effect.

Thank you.



GD October 2015. Methimizole and Propanalol.
God give me strength.

Offline

#2 July 3, 2017 16:54:01

Liz1967
Registered: 2014-02-25
Posts: 179
Profile  

Pain after Methimizole

There is antithyroid arthritis syndrome from taking methimazole but that occurs while taking it, getting better when the drug is stopped. I cannot think of any Graves related issue that would be causing your pain when your thyroid levels are normal. Maybe there is something else going on unrelated to Graves.

Offline

#3 July 5, 2017 11:19:31

Kimberly
Online Facilitator
Registered: 2008-10-14
Posts: 3974
Profile  

Pain after Methimizole

Hello - There is a RARE condition called acropachy, but it usually appears in conjunction with Graves' eye involvement or skin involvement (pretibial myxedema).

Definitely mention this to your doctor - and it might be helpful to take a picture of the swelling in case it changes over time.

Hope you can get some relief!


Kimberly
GDATF Forum Facilitator

…through nature's inflexible grace, I'm learning to live…
– Dream Theater

Offline

#4 July 22, 2017 23:35:32

Nunley
Registered: 2017-07-17
Posts: 1
Profile  

Pain after Methimizole

I know just what you mean about pain in the balls of the feet! It hurts!

Offline

Board footer

Moderator control

Questions? Problems? Please contact us at info@ngdf.org or 877-643-3123.

GDATF on Facebook

Support the GDATF and become a member today!

© 2017 Graves' Disease & Thyroid Foundation